Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 12, 2011, 7:31 PM EDT for 4 counties in North Carolina. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 7:31 PM EDT (23:31 UTC)
- Expired
- Jun 12, 2011, 8:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 140 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:00 PM EDT | TSTM WND DMG | 8 Nnw Polkton, NC | TREE REPORTED DOWN ON BLONNIE ROSS RD WEST OF BURNSVILLE. TIME ESTIMATED. |
| Jun 12, 8:22 PM EDT | TSTM WND DMG | Wadesboro, NC | TREE ON A CAR IN WADESBORO ON HIGHWAY 74 WITH A PERSON TRAPPED. A PORTION OF HIGHWAY 74 IS CLOSED. NUMEROUS TREES DOWN IN THE AREA. |
| Jun 12, 8:34 PM EDT | TSTM WND DMG | 3 Sw Wadesboro, NC | MULTIPLE TREES BLOWN DOWN ON POWER LINES ON NC HIGHWAY 109 NEAR GLOBAL RD. TRANSFORMER FIRE REPORTED. TIME ESTIMATED. |
| Jun 12, 8:39 PM EDT | TSTM WND DMG | 1 Ene Morven, NC | LARGE TREE DOWN ON NC HIGHWAY 145 NEAR DIGGS RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS52 KRAH 122331
SVRRAH
NCC007-123-153-167-130030-
/O.NEW.KRAH.SV.W.0125.110612T2331Z-110613T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM STANFIELD TO
TROY...MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BISCOE...
NORWOOD...
MOUNT GILEAD...
CANDOR...
PEKIN...
ANSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3530 8044 3544 7984 3526 7970 3524 7967
3520 7966 3512 7957 3507 7958 3506 7948
3504 7946 3499 7958 3491 7956 3485 7963
3482 7962 3480 7971 3481 8032 3519 8029
3516 8046 3519 8051
TIME...MOT...LOC 2331Z 326DEG 11KT 3521 8042 3534 7988
$$
JO2 follow-up statements
440
WWUS52 KRAH 122359
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN JUN 12 2011
NCC007-123-153-167-130030-
/O.CON.KRAH.SV.W.0125.000000T0000Z-110613T0030Z/
ANSON NC-MONTGOMERY NC-RICHMOND NC-STANLY NC-
759 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN STANLY...RICHMOND...MONTGOMERY AND ANSON COUNTIES...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JUST WEST OF POLKTON TO ANSONVILLE AND
ELLERBE...MOVING SOUTHEAST AND EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...COVINGTON...
PEACHLAND...WHITE STORE... ANSONVILLE...DERBY...POLKTON...
WADESBORO...ROCKINGHAM...LILESVILLE AND MORVEN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3530 8044 3544 7984 3526 7970 3524 7967
3520 7966 3512 7957 3507 7958 3506 7948
3504 7946 3499 7958 3491 7956 3485 7963
3482 7962 3480 7971 3481 8032 3519 8029
3516 8046 3519 8051
TIME...MOT...LOC 2357Z 333DEG 18KT 3511 8035 3520 7973
$$
JO398
WWUS52 KRAH 130015
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT SUN JUN 12 2011
NCC123-167-130024-
/O.CAN.KRAH.SV.W.0125.000000T0000Z-110613T0030Z/
MONTGOMERY NC-STANLY NC-
815 PM EDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STANLY AND MONTGOMERY
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3515 8029 3521 8026 3515 8021 3517 8020
3515 8016 3519 8011 3514 8007 3514 8003
3518 7986 3518 7967 3513 7958 3507 7958
3506 7948 3504 7946 3499 7958 3491 7956
3485 7963 3482 7962 3480 7971 3481 8032
TIME...MOT...LOC 0014Z 274DEG 31KT 3484 8016 3510 8006
$$
NCC007-153-130030-
/O.CON.KRAH.SV.W.0125.000000T0000Z-110613T0030Z/
ANSON NC-RICHMOND NC-
815 PM EDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR RICHMOND AND ANSON COUNTIES...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WHITE STORE TO ANSONVILLE...MOVING EAST
AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADESBORO...
LILESVILLE...MORVEN...ROCKINGHAM...NORMAN...MCFARLAN...HOFFMAN...
HAMLET...ELLERBE...EAST ROCKINGHAM...DOBBINS HEIGHTS...DIGGS...DERBY
AND COVINGTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3515 8029 3521 8026 3515 8021 3517 8020
3515 8016 3519 8011 3514 8007 3514 8003
3518 7986 3518 7967 3513 7958 3507 7958
3506 7948 3504 7946 3499 7958 3491 7956
3485 7963 3482 7962 3480 7971 3481 8032
TIME...MOT...LOC 0014Z 274DEG 31KT 3484 8016 3510 8006
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:09 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 12, 6:09 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 609 PM EDT SUN JUN 12 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST EARLY THIS EVENING... THEN DROP TO THE SOUTHEAST THROUGH OUR REGION OVERNIGHT. HIGH PRESSURE WILL BUILD INTO THE MID ATLANTIC REGION FROM THE NORTH THROUGH MID WEEK... BRINGING LESS HUMID AND MORE SEASONABLE CONDITIONS. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 610 PM... LINE OF THUNDERSTORMS WILL MACH SOUTHWARD THIS EVENING AND ALL INDICATIONS ARE THE LOW LEVEL WIND FIELD WILL BECOME WEAKER AND DIVERGENT TOWARD MIDNIGHT. BY LATE EVENING SHOWERS AND THUNDERSTORMS SHOULD BE ISOLATED AND IN THE PROCESS OF EXITING OUR EASTERN PARTS. MOSTLY NVA AFTER LATE EVENING ALSO SUPPORTS THIS. STORMS ARE MOVING THIS EVENING WITH NO INDICATION OF BACK BUILDING... AND THE FLOOD THREAT APPEARS SMALL. LOW TEMPERATURES IN THE MID TO UPPER 60S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 230 PM SUNDAY... MONDAY: THE STACKED LOW LOCATED OVER THE ONTARIO/QUEBEC PROVINCIAL BORDER WILL MOVE STEADILY EASTWARD TO THE UPPER SAINT LAWRENCE VALLEY THROUGH MONDAY... YIELDING INCREASING NORTHWESTERLY MID LEVEL FLOW OVER NORTH CAROLINA. THE SURFACE TROUGH IS EXPECTED TO BE SOUTHEAST OF NORTH CAROLINA BY DAYBREAK MONDAY WITH THE ACTUAL SURFACE COLD FRONT GRADUALLY DROPPING SOUTHEAST INTO THE TROUGH... ALLOWING FOR A SLOW FILTERING OF MORE SEASONABLE AIR AND LOWER DEW POINTS INTO CENTRAL NORTH CAROLINA. GIVEN THE PROXIMITY OF THE FRONT TO THE SOUTHEAST CWA... LOCATIONS SOUTH AND EAST OF CLINTON MAY SEE A STRAY SHOWER OR TWO... HOWEVER GIVEN THE MAINLY NORTHWEST FLOW IN THE LOW LEVELS AND STABILIZING/DRYING MID LEVELS... MOISTURE SHOULD NOT BE SUFFICIENT FOR ANY SUBSTANTIAL COVERAGE AND WILL LEAVE THE FORECAST DRY. A LOW LEVEL DRY ADIABATIC PROFILE SUPPORTS HIGHS OF 84 TO 90. -GIH MONDAY NIGHT AND TUESDAY: NWP GUIDANCE CONTINUES TO INDICATE SHORT WAVE ENERGY ALOFT MOVING FROM THE SOUTHWESTERN UNITED STATES THIS MORNING AND LINKING UP WITH SHORT WAVE ENERGY ROTATING AROUND THE MID/UPPER VORTEX CENTERED ACROSS THE NORTHEASTERN UNITED STATES AND SOUTHEASTERN CANADA. THIS WILL HELP TO AMPLIFY THE MID/UPPER LEVEL EAST COAST TROUGH AND ALLOW FOR CONTINUED CHANCES OF SHOWERS/STORMS ALONG A FRONTAL ZONE (POSSIBLY ENHANCED BY ANY REMNANT MCS'S ACTIVITY ON TUESDAY) WITH LESSER OF A CHANCE AND WEAKER SHOWERS AND/OR STORMS TO THE NORTH OF THE FRONT... WHICH IS EXPECTED TO BE LOCATED JUST TO THE SOUTH OF THE AREA. THUS... EXPECT MOST IF NOT ALL OF THE CWA WILL REMAIN DRY (DEPENDING ON THE EXACT LOCATION OF THE FRONT)... WITH ONLY AN OUTSIDE SHOT OF GENERALLY A SHOWER OR TWO WITH THE BEST CHANCES ACROSS THE SOUTH. THUS... WILL KEEP SLIGHT CHANCE OF SHOWERS ON TUESDAY AFTERNOON INTO THE EVENING FOR NOW ACROSS THE SOUTH. HIGH TEMPERATURES WILL BE TRICKY AND DEPEND ON HOW FAR SOUTH THE FRONT IS DRIVEN. GIVEN THE TIME OF THE YEAR... WILL GO WITH THE WARMER SIDE OF GUIDANCE... WHICH IS CLOSER TO THE MAV THAN MET. THIS YIELDS HIGH TEMPERATURES IN THE MID TO UPPER 80S LOW TEMPERATURES TUESDAY MORNING WILL CARRY THE SAME TYPE OF UNCERTAINTY. THUS... WILL GO WITH LOW TEMPERATURES RANGING FROM THE LOWER TO MID 60S. TUESDAY NIGHT THROUGH THURSDAY NIGHT: UNCERTAINTY APPEARS TO HAVE INCREASED IN THIS PORTION OF THE FORECAST... AS THE LATEST 12Z NAM AND SOMEWHAT THE 06Z/12Z GFS HAVE TRENDED TO MORE OF A DAMMING OR HYBRID DAMMING PATTERN SETTING UP... WHILE THE 00Z ECMWF MOVES THE SURFACE HIGH OFFSHORE AND ALLOWS A SOUTHERLY RETURN FLOW TO DEVELOP AS A WARM FRONT MOVES THROUGH THE AREA. THIS APPEARS TO BE TIED TO THE HANDLING OF THE UPPER LOW IN THE VICINITY OF THE NORTHEAST UNITED STATES AND SOUTHERN CANADA AND THE NEXT UPPER LOW MOVING INTO THE NORTHERN PLAINS AND UPPER MIDWEST... WITH SOME FORM OF SHORT WAVE RIDGING WEDGED IN BETWEEN. THE GFS AND NAM APPEAR TO HAVE LESS AMPLIFICATION OF THE MID/UPPER RIDGE ACROSS THE PLAINS INTO THE MIDWEST... ALLOWING A PIECE OF ENERGY TO BREAK OFF FROM THE SYSTEM MOVING INTO THE NORTHERN PLAINS AND MIDWEST AND TRACK ACROSS THE MID MS VALLEY AND TN VALLEY AND TRACK A SURFACE LOW INTO THIS AREA... WHILE ANOTHER WEAK SURFACE LOW DEVELOPS ALONG THE LOW LEVEL FRONTAL ZONE ACROSS SOUTH CAROLINA OR GEORGIA. THIS COMBINED WITH THE SURFACE HIGH PRESSURE EXPECTED TO RIDGE INTO THE AREA FROM THE NORTH OR SLOWLY SHIFT OFFSHORE WHILE EXTENDING BACK INTO OUR REGION MAY CREATE SEASONABLY COOL/WET CONDITIONS DURING THIS TIME FRAME. DO NOT PLAN ON TAKING THIS SCENARIO HOOK LINE AND SINKER YET... GIVEN THE PLACEMENT OF THE LOWER LEVEL FRONTAL ZONE WHICH WILL VERY LIKELY BE AFFECT BY MESOSCALE FEATURES WHICH ARE HARD TO DISCERN AT THIS TIME FRAME IN THE FORECAST. IN FACT THE TIMING OF WHEN WE COULD POSSIBLY SEE EVAPORATIVELY COOLED TEMPERATURES ARE STILL VERY MUCH IN QUESTION. FOR NOW WILL NOT TO MAKE ANY SIGNIFICANT CHANCES... ONLY LOWER TEMPERATURES A CATEGORY OR SO ACROSS THE AREA DURING THIS TIME. WILL GO WITH HIGH TEMPERATURES GENERALLY IN THE LOWER TO MID 80S... KEEPING IN MIND THIS WILL BE WAY TO WARM IF A DAMMING SCENARIO DEVELOPS. LOWS DURING THIS TIME FRAME ARE EXPECTED TO GENERALLY BE IN THE 60S. WILL CONTINUE TO GO WITH CHANCE POPS FOR SHOWERS AND STORMS FROM WEDNESDAY NIGHT ONWARD. DEPENDING ON WHERE THE LOW LEVEL FRONTAL ZONE OR WEDGE BOUNDARY SETS UP... SEVERE STORMS MAY BE A THREAT... ESPECIALLY IF WE GET AN ENHANCED BOUNDARY THANKS TO A WARM SEASON WEDGE. -BSD && .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 230 PM SUNDAY... MID/UPPER LEVEL TROUGH IS EXPECTED TO MOVE FROM THE GREAT LAKES REGION ON THURSDAY INTO THE NORTHEAST ON FRIDAY BEFORE BEING ABSORBED BY A DEEPER VORTEX OVER SOUTHEASTERN CANADA. THIS WILL ALLOW THE ASSOCIATED SURFACE COLD FRONT/TROUGH TO MOVE INTO THE AREA... AND STALL ACROSS THE AREA. THIS WILL RESULT IN CONTINUED UNSETTLED WEATHER ACROSS OUR REGION INTO NEXT WEEKEND... WITH CHANCES OF SHOWERS AND STORMS EACH DAY. HIGHS ALTHOUGH SHOULD REBOUND WITH WARM MOIST LOW LEVEL AIR MASS ACROSS THE REGION. THUS... EXPECT HIGH TEMPERATURES GENERALLY IN THE UPPER 80S TO LOWER 90S... WITH LOWS IN THE UPPER 60S TO LOWER 70S. -BSD && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... AS OF 100 PM SUNDAY... VFR CONDITIONS WILL DOMINATE AT ALL CENTRAL NORTH CAROLINA TERMINAL FORECAST SITES THROUGH THIS EVENING... HOWEVER AT ALL LOCATIONS THERE IS A GREATER THAN 50/50 CHANCE OF A 2 TO 3 HOUR PERIOD OF MVFR CONDITIONS WITH THUNDERSTORMS IN AND NEAR THE AIRFIELDS... AND A FEW WIND GUSTS TO 40 KNOTS AND SMALL HAIL/GRAUPEL ARE POSSIBLE. THE MOST LIKELY TIME FRAME FOR THESE INCLEMENT CONDITIONS WILL BE 20Z TO 23Z AT GSO/INT... 21Z TO 00Z AT RDU... AND 23Z TO 03Z AT RWI/FAY. BACKGROUND WINDS WILL BE LIGHT UNDER 10 KNOTS MAINLY FROM THE SOUTHWEST... GUSTY ONLY IN AND NEAR STORMS. A COLD FRONT EXPECTED TO APPROACH FROM THE NORTHWEST LATER TODAY... ALONG WITH A MOIST AND UNSTABLE ATMOSPHERE OVER CENTRAL NORTH CAROLINA... WILL HELP FUEL THESE SCATTERED TO NUMEROUS SHOWERS AND STORMS. THESE CONVECTIVE TOWERS WILL LIKELY START OUT DISCRETE AND CIRCUMNAVIGABLE... HOWEVER THEY SHOULD QUICKLY CONGEAL INTO NON- POROUS CONVECTIVE CLUSTERS. THE RISK FOR STORMS AT ALL SITE IS EXPECTED TO ABATE GRADUALLY BETWEEN 01Z AND 05Z... AS A PREFRONTAL TROUGH PUSHES SOUTHEAST OF THE AREA... ALLOWING SOMEWHAT DRIER AIR TO SLOWLY FILTER IN FROM THE NORTHWEST OVERNIGHT... BUT STORMS MAY LAST A BIT LONGER OVERNIGHT AT FAY. THERE IS A SMALL THREAT FOR MVFR FOG LATE TONIGHT MAINLY AT FAY/RWI BUT THE RISK APPEARS TOO LOW TO INCLUDE AS A PREVAILING CONDITION AT THIS TIME. VFR CONDITIONS ARE PROBABLE MONDAY MORNING THROUGH EARLY AFTERNOON. LOOKING BEYOND 18Z MONDAY... A FEW STORMS MAY DEVELOP SOUTHEAST OF FAY MONDAY AFTERNOON... OTHERWISE DRY WEATHER AND VFR CONDITIONS WILL PREVAIL THROUGH TUESDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH. THE FRONT STAYS STALLED JUST TO OUR SOUTH THROUGH MID TO LATE WEEK... AND PASSAGES OF WEAK IMPULSES ALOFT ALONG THE FRONTAL ZONE MAY BRING A CHANCE OF MVFR CONDITIONS WITH SHOWERS AND ISOLATED STORMS MAINLY AT INT/GSO AND FAY ON WEDNESDAY INTO THURSDAY... ALTHOUGH UNCERTAINTY IS HIGH IN THIS TIME FRAME WITH VERY DIFFERENT MODEL SOLUTIONS. WE MAY SEE ADDITIONAL STORMS AREA WIDE ON FRIDAY AS WE GET BACK INTO THE WARM SECTOR AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HARTFIELD LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Jun 12, 5:31 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 531 AM EDT SUN JUN 12 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-131115- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 531 AM EDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND DRIFT SOUTHEASTWARD ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. SOME STORMS WILL BECOME STRONG TO SEVERE...WITH A THREAT OF DAMAGING WIND GUSTS...HAIL UP TO ONE INCH IN DIAMETER...EXCESSIVE LIGHTNING... AND HEAVY DOWNPOURS CAPABLE OF LOCALIZED...MAINLY URBAN FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT CENTRAL NC ON THURSDAY. MWS
In the hours before
Special weather statement, Jun 12, 6:20 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT SUN JUN 12 2011
NCZ038>040-073>075-122315-
CHATHAM-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-STANLY-
620 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS
STANLY...RANDOLPH...NORTHERN MOORE...MONTGOMERY... SOUTHERN DAVIDSON
AND WESTERN CHATHAM COUNTIES THROUGH 715 PM EDT...
AT 617 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLINVILLE TO 8 MILES
WEST OF RICHFIELD...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
RANDLEMAN TO 13 MILES NORTHEAST OF CONCORD...MOVING SOUTHEAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ASHEBORO...
RAMSEUR... COLERIDGE... NEWSOM... ALBEMARLE... TROY... HARPERS
CROSSROADS... AND GLENDON.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 8029 3551 8019 3558 8021 3562 8026
3590 7960 3553 7931 3552 7935 3549 7934
3547 7936 3537 7928 3517 7976 3518 7986
3514 8003 3514 8007 3519 8011 3515 8018
3517 8023 3521 8026 3520 8029 3535 8041
TIME...MOT...LOC 2217Z 327DEG 22KT 3577 7963 3546 8037
77Special weather statement, Jun 12, 6:24 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT SUN JUN 12 2011
NCZ008>010-122315-
GRANVILLE-VANCE-WARREN-
624 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND GRANVILLE
COUNTIES THROUGH 730 PM EDT...
AT 620 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR THE JOHN H. KERR DAM
TO NEAR VIRGILINA...MOVING SOUTH AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KERR LAKE...LAKE
GASTON...STOVALL...BULLOCKSVILLE...NORLINA...OAK HILL...OXFORD...
HENDERSON AND WARRENTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL...WEAK TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3654 7789 3644 7792 3638 7791 3630 7794
3623 7799 3622 7813 3625 7813 3627 7830
3623 7834 3623 7838 3621 7839 3619 7880
3655 7879
TIME...MOT...LOC 2220Z 348DEG 19KT 3662 7793 3657 7895
JOSpecial weather statement, Jun 12, 6:31 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
631 PM EDT SUN JUN 12 2011
NCZ024-025-122315-
DURHAM-ORANGE-
631 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN ORANGE AND
NORTHERN DURHAM COUNTIES THROUGH 715 PM EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF BAHAMA...OR ABOUT 9 MILES NORTHEAST OF HILLSBOROUGH...
MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BAHAMA...GORMAN...
AND OTHER RURAL LOCATIONS ACROSS NORTHEASTERN ORANGE AND NORTHERN
DURHAM COUNTIES.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3620 7880 3610 7881 3608 7880 3608 7878
3600 7879 3606 7902 3620 7900
TIME...MOT...LOC 2230Z 281DEG 13KT 3612 7894
77Special weather statement, Jun 12, 7:01 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT SUN JUN 12 2011
NCZ008-009-025-026-041-130000-
DURHAM-FRANKLIN-GRANVILLE-VANCE-WAKE-
701 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS
WAKE...VANCE...GRANVILLE...FRANKLIN AND EASTERN DURHAM COUNTIES
THROUGH 800 PM EDT...
AT 700 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OXFORD TO PARKWOOD...OR
ALONG A LINE EXTENDING FROM OXFORD TO 8 MILES SOUTH OF DURHAM...
MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... RESEARCH TRIANGLE
PARK...MORRISVILLE...CARY...BUTNER... RALEIGH... WAKE FOREST...
HENDERSON... AND LOUISBURG.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3633 7828 3630 7828 3627 7830 3626 7829
3625 7813 3621 7811 3621 7808 3579 7831
3571 7847 3563 7856 3579 7893 3586 7891
3587 7899 3650 7866
TIME...MOT...LOC 2300Z 299DEG 19KT 3637 7860 3587 7887
77Special weather statement, Jun 12, 7:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT SUN JUN 12 2011
NCZ011-132330-
HALIFAX-
702 PM EDT SUN JUN 12 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN HALIFAX COUNTY
THROUGH 800 PM EDT...
AT 700 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROANOKE RAPIDS...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WELDON...
INTERSTATE 95...HALIFAX...TILLERY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL...WEAK TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. MOTORISTS ON INTERSTATE 95 NEAR ROANOKE
RAPIDS AND WELDON WILL EXPERIENCE A BRIEF PERIOD OF VERY HEAVY RAIN
WHICH WILL REDUCE VISIBILITIES AND COULD CAUSE HYDROPLANING.
&&
LAT...LON 3606 7737 3642 7782 3649 7775 3648 7764
3645 7762 3641 7754 3637 7754 3634 7758
3632 7757 3631 7753 3633 7744 3629 7741
3627 7741 3624 7737 3621 7738 3616 7727
TIME...MOT...LOC 2300Z 309DEG 17KT 3643 7766
JOSpecial weather statement, Jun 12, 7:16 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT SUN JUN 12 2011
NCZ040-073>075-083-084-130030-
ANSON-CHATHAM-MONTGOMERY-MOORE-RICHMOND-STANLY-
716 PM EDT SUN JUN 12 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN STANLY...
RICHMOND... MOORE... MONTGOMERY... SOUTHWEST CHATHAM AND ANSON
COUNTIES THROUGH 830 PM EDT...
AT 714 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HARPERS CROSSROADS TO
STANFIELD...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF SILER
CITY TO 16 MILES SOUTHWEST OF ALBEMARLE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TROY... NORWOOD...
ANSONVILLE... SEVEN LAKES... ROBBINS... NORMAN... ELLERBE...
WADESBORO... SOUTHERN PINES... AND ROCKINGHAM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3529 8044 3552 7984 3551 7956 3562 7955
3565 7947 3520 7921 3521 7925 3516 7934
3504 7946 3480 8008 3481 8029 3487 8032
3519 8029 3516 8039 3516 8046 3519 8052
TIME...MOT...LOC 2314Z 334DEG 16KT 3552 7952 3520 8040
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:25 PM EDT | Special Weather Statement | RAH | Johnston, Nash, Wayne, Wilson | 65 min |
| Jun 11, 10:14 PM EDT | Special Weather Statement | RAH | Stanly | 61 min |
| Jun 12, 12:21 AM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond | 2 hr |
| Jun 12, 5:06 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| Jun 12, 5:07 PM EDT | Special Weather Statement | RAH | Alamance | 38 min |
| Jun 12, 5:33 PM EDT | Areal Flood Advisory | RAH | Guilford | 56 min |
| Jun 12, 5:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Jun 12, 5:44 PM EDT | Special Weather Statement | RAH | Warren | 46 min |
| Jun 12, 5:57 PM EDT | Special Weather Statement | RAH | Randolph | 48 min |
| Jun 12, 6:16 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Jun 12, 6:20 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph, Stanly | 55 min |
| Jun 12, 6:24 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 51 min |
| Jun 12, 6:31 PM EDT | Special Weather Statement | RAH | Durham | 44 min |
| Jun 12, 7:01 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Vance, Wake | 59 min |
| Jun 12, 7:02 PM EDT | Special Weather Statement | RAH | Halifax | 24 hr |
| Jun 12, 7:16 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 74 min |
| Jun 12, 7:55 PM EDT | Special Weather Statement | RAH | Hoke | 35 min |
| Jun 12, 7:59 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 91 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.